Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 28, NWS Philadelphia/Mount Holly

June 10, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 10, 2004, 3:22 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2004, 3:22 PM EDT (19:22 UTC)
Expired
Jun 10, 2004, 4:00 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 10, 12:10 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 10, 12:10 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1210 PM EDT THU JUN 10 2004

SENT OUT AN UPDATED ZFP AND SPS. NEEDED TO ADJUST TEMPS A CATEGORY
LOWER ON AVERAGE DUE TO THE INCREASING CLOUD COVER. A FEW PARAMETERS
SUGGEST THE POTENTIAL FOR SEVERE WEATHER/FLASH FLOODING IS SOMEWHAT
GREATER TODAY, BUT NOT ALL. FORECAST SOUNDINGS PRODUCE FAVORABLE
LIS, K INDEX VALUES, AND TTS. CAPE IS ONLY MARGINAL AT BEST
TOPPING OUT AROUND 1500 J/KG(THIS WITH WARMER FORECAST TEMPS).
SYNOPTIC WINDS(PRETTY MUCH UNIDIRECTIONAL) ARE LESS THAN 30 KT AND
THERE IS A LACK OF MID-LEVEL DRY AIR.

CHECKED IN WITH SPC A SHORT TIME AGO. EVEN WITH THE NEGATING FACTORS
MENTIONED ABOVE, THERE SHOULDNT BE MUCH IF ANY CHANGE TO THE SLIGHT
RISK AREA OVER OUR CWA. WITH THE FRONT IN PLACE, AN APPROACHING
MID-LEVEL FEATURE, AND THE MENTIONED INSTABILITY, ISOLATED(AND
POSSIBLY MORE ORGANIZED) STRONG TO SEVERE THUNDERSTORMS REMAIN
POSSIBLE. SEVERE-SIZE HAIL WILL BE TOUGH TO PRODUCE THIS AFTERNOON
WITH HIGHER WB0 AND FREEZING LEVELS. MARGINAL CAPES WONT HELP IN
THIS MATTER EITHER. PWS STILL LOOKING MOIST AND CANT RULE OUT SOME
HEAVY DOWNPOURS.

SO BESIDES TWEAKING TEMPS IN THE LATE MORNING UPDATE, WE TOOK OUT
THE MENTION OF LARGE HAIL.

WILL UPDATE DIGITAL GRIDS AND UPLOAD TO SERVER SHORTLY.

KRUZDLO

-------------------------PREVIOUS AFD-----------------------------

.OVERVIEW...
FCST MDLS NOT SHOWING MUCH CHG FOR TDY AS A LKLY PCPN EVENT APRS ON
TAP. PRETTY GOOD MDL AGREEMENT ON THAT. MDLS HAVE TURNED
CONSIDERABLY WETTER FOR FRI/FRI NGT AS THEY STALL THE FNT JUST S OF
US AND PASS A WAA INDCD PCPN SHOT. BIG TIMING AND GEOG DIFS IN THE
MDLS WITH THE GFS THE FASTEST AND FTHST S WITH OTHER MDLS EITHER
SLOR OR FTHR N. BEST COURSE ATTM WOULD BE TO COMP AMONG THE MDLS AND
EMPHASIZE FRI AFTN/FRI EVE. WEEKEND STILL LOOKS GOOD AND NEXT PCPN
SHOT SHLD COME ERLY NEXT WEEK.

&&

.SHORT TERM (TDY THRU FRI NGT)...
AFTER LOOKING AT THE LATEST UA ANLYS BLV WE WILL HAVE TO BUMP UP MAX
TEMPS IN SERN HALF OF OUR CWA AS AIR MASS WILL STILL BE TOASTY THRU
ERLY THIS AFTN. NOT SOLD ON THE MODEL TREND OF COOLING US SO QUICKLY
ALF GIVEN HOW SLOWLY THE CDFNT IS EXPECTED TO MOVE THRU. OF COURSE
THE FLY IN THE OINTMENT WILL BE HOW QUICKLY CONVECTION CAN
REINVIGORATE ITSELF. CONVECTIVE TEMPS ARE EXPECTED TO BE IN THE
LO/MID 80S. IF TIED TO THE NW OH SHRT WV...ORGANIZED CONVECTION
WON/T ARRIVE UNTIL TAFTN AND THIS SHLD GIVE SERN ZNS A CHC TO MAKE
ANOTHER RUN AT 90. GIVEN THAT EXPECTED HEAT IS MORE THAN EXPECTED
WOULD ALSO EXPECT SOME STRONG TSRA TO FORM. GREATEST INSTAB MOST
AREAS PEAK ARND NOON AS THE MDLS BLEED SOME COOLER AIR IN ABV THE
SFC. AGAIN NOT SOLD ON THIS GIVEN HOW FAR W THE 18C IS AT H8 IN THE
00Z ANLYS AND HOW THE JUICY MSTR AT H8 IS FCST TO MAGICALLY
DIMINISH. WIND FIELD IS NOT EXPECTED TO BE THAT IMPRESSIVE...THO
UNIDIRECTIONAL AND W-NW SFC WINDS NOT SPECTACULAR FOR INFLOW.
NEVERTHELESS WITH A SHRT WV  COINCIDING WITH THE MAX HEATING OF THE
DAY AND NOT MUCH DEBRIS ATTM UPSTREAM THINK CUR LKLY WORDING LOOKS
GOOD AND ENHANCED WORDING WILL BE CARRIED TO COINCIDE WITH THE SPC
SLGT RISK IN SRN HALF OF OUR CWA. HAVE LEANED TWD WRMR ETA MOS IN
SERN ZNS AND COMP BTWN IT AND THE COOLER GFS MOS ELSW.

FCST MDLS ARE QUITE SIM FOR TNGT WITH LTL CHC FOR PCPN IN FAR NRN
ZNS...BUT A GREATER CHC FOR PCPN FTHR S AS FNT SLOWLY SAGS SWD ALG
WITH THE PSBLTY OF IT LINGERING THRU THE NGT FAR SRN ZONES. WILL
COMP BTWN THE GUID DATASETS FOR MINS AS THE COOLER GFS/NGM MOS IN
NRN ZNS LOOKS TOO LOW GIVEN THE EXPECTED CLOUD COVER AND HOW FAR N
CUR PCPN IS.

BIG CHGS TO THE FCST PKG FOR FRI/FRI NGT AS THE FNT IS NOW FCSTD TO
STALL CLOSER TO OUR CWA AND ALL THE MDLS RUN A WEAK WV ACRS THE FNTL
BOUNDARY. THE GFS IS THE STGST AND FASTEST NOT THE MOST TYPICAL OF
SOLNS. FOR THIS PKG WE WILL BE LEANING TWD THE CAN SEF WHICH IS
OFFERING A COMP SOLN BTWN ALL THE MED RNG MDL SOLNS. THIS WOULD
EMPHASIZE FRI AFTN AND EVE AS THE GREATEST CHC FOR PCPN WITH HIEST
POPS SRN ZNS. WOULD LIKE TO SEE SOME RUN TO RUN CONTINUITY B4 UPPING
POPS ABV CHC. BY FRI STAB PARAMETERS WOULD NOT SUPPORT ANY THUNDER
NOR WOULD IGNITE THEM CLOSE TO OUR BORDER. SO WE/LL BE TSRALESS IN
MT HOLLY. GIVEN THE SLOR SOLN WOULD GIVE CWA A CHC TO WARM A BIT ON
FRI AND THUS WE HAVE LEANED TWD THE WRMR NGM/ETA MOS THRU FRI NGT
SINCE CLOUDS SHLD NOT CLR AS QUICKLY AS THE GFS HAS (WE BLV).

&&

.LONG TERM...(SATURDAY THRU WED)...
NOT TOO MANY CHGS IN STORE. WE WILL HAVE TO TIE THE LOOSE ENDS ON
SAT AND EVENTUALLY HI PRSS BUILDS CLOSE ENUF TO OUR CWA TO CUT OFF
THE MARINE INFLUENCE. NEXT PCPN CHC COMES MON AFTN/NGT WITH APCHG
CDFNT. MED RNG MDLS ARE FASTER WITH CFP AND USING THE H5 FLOW AS A
GUIDE WE HAVE BUMPED POPS DOWNWARD ON WED.

&&

.HYDRO...TDY WE WILL HAVE TO WATCH OUT FOR TRAINING ECHOES AS MBE
FLOW IS COINCIDENTAL WITH MEAN FLOW AND EXPECTED TO BE LESS THAN
10KT. WE WILL ADD THE MNTN OF HVY RAIN TO THE OTHER ENHANCED WORDS.
PCPN OF LATE OUTSIDE OF NEW CASTLE/CHESTER HAS BEEN ON THE LIGHT
SIDE SO FFG IS QUITE HIGH...BUT ON THE OTHER HAND PWATS ARE GT 1.5.

&&

.MARINE...SW WINDS WILL CONTINUE OVER THE COASTAL WATERS AND DEL BAY
UNITL A BACKDOOR COLD FRONT MOVES SOUTH TODAY AND TONIGHT. WINDS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA, BUT A FEW STRONGER GUSTS
CANNOT BE RULED OUT AS THE FRONT PASSES TO THE SOUTH. ONCE THE FRONT
PUSHES SOUTH...HIGH PRES FROM EASTERN CANADA BUILDS IN FOR THE
WEEKEND.

&&

.AVIATION...SOME HAZE IS REDUCING VSBY TO UNDER 6SM BUT CONDITIONS
SHOULD IMPROVE AFTER SUNRISE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE
JUST ABOUT ALL DAY LONG...BUT MOST LIKELY THIS AFTERNOON AND
EVENING. AS FRONT MOVES SOUTH CONDITIONS SHOULD IMPROVE MARKEDLY FOR
THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.

GIGI/MIKETTA
Hazardous weather outlook, Jun 10, 4:18 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 AM EDT THU JUN 10 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-110817-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
418 AM EDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

THE STORM PREDICTION CENTER HAS PLACED SOUTHEASTERN
PENNSYLVANIA...THE SOUTHERN HALF OF NEW JERSEY...DELAWARE AND THE
MARYLAND EASTERN SHORE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY TONIGHT. HEAVY DOWNPOURS CAN ALSO OCCUR DURING
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

TFG

In the hours before

Special weather statement, Jun 10, 11:43 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 AM EDT THU JUN 10 2004

DEZ001>004-MDZ008-012-015-020-NJZ016>027-PAZ067>071-110000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-
GLOUCESTER NJ-INLAND SUSSEX DE-KENT MD-KENT DE-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
QUEEN ANNES MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
1143 AM EDT THU JUN 10 2004

..SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT
ACROSS SOUTHEASTERN PENNSYLVANIA...THE SOUTHERN HALF OF NEW
JERSEY...DELAWARE AND THE MARYLAND EASTERN SHORE...

THE UNSEASONABLY WARM AND HUMID AIRMASS OVER THE MIDDLE ATLANTIC
STATES WILL BE DISPLACED BY AN APPROACHING COLD FRONT FROM NEW YORK
STATE. THE FRONT WILL HELP GENERATE SHOWERS AND THUNDERSTORMS
THROUGHOUT THE REGION THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS.
THE HUMID AIRMASS WILL ALSO LEAD TO THE POTENTIAL FOR SOME VERY HEAVY
DOWNPOURS WITH THE STRONGER STORMS WHICH COULD CAUSE FLOODING IN POOR
DRAINAGE AREAS.

REMEMBER...IF THUNDERSTORMS APPROACH...SEEK SHELTER IMMEDIATELY.

FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT:
WWW.WEATHER.GOV/ER/PHI (IN LOWER CASE).

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:45 PM EDTSpecial Marine WarningPHI30 min
Jun 10, 6:44 PM EDTSpecial Marine WarningPHI46 min
Jun 10, 7:58 PM EDTSpecial Marine WarningPHI47 min
Jun 10, 6:36 PM EDTSevere Thunderstorm WarningPHISalem24 min
Jun 10, 6:58 PM EDTSevere Thunderstorm WarningPHICumberland, Salem47 min
Jun 10, 6:33 PM EDTSevere Thunderstorm WarningPHIKent27 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.